MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 9.6F PRO-FUSE CT PORT

MEDICAL COMPONENTS, INC. 9.6F PRO-FUSE CT PORT
Model Number MRCTT96801
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient had a portacath inserted on the (b)(6) 2021 under sterile conditions in interventional radiology.It was accessed for treatment on the (b)(6) 2021 and a gripper needle was attached to do this.This was done as an aseptic technique.The iv medications were administered using antt.This was done as a day case in the (b)(6).She presented to ed on (b)(6) 2021 feeling unwell and with a temperature.Blood cultures were taken from the device which grew staphylococcal aureus.The device was removed on (b)(6) 2021 and this specimen also grew staph aureus in the laboratory sample.Further analysis is in progress.The patient's condition improved.
 
Additional Manufacturer Narrative
No device was returned for evaluation.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured according to specification with no non-conformances or abnormalities.Without an evaluation of the device a root cause cannot be determined.A review of the sterilization certificate indicated that the load this device was on passed all requirements of sterilization.There were no non-conformances during the sterilization process.Sterilization of medcomp product is performed according to iso standard 11135 "medical devices- validation and routine control of ethylene oxide sterilization".Infections are the most common complication after implantation of a venous port system.Infections of port venous systems include pocket and/or tunnel cellulitis or the more common catheter-related blood stream infections.The product instructions for use contain the following potential complication- catheter or port related sepsis.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9.6F PRO-FUSE CT PORT
Common Device Name
PRO-FUSE CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key12179897
Report Number2518902-2021-00045
Device Sequence Number1521465
Product Code LJT
UDI-Device Identifier00884908031430
UDI-Public884908031430
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/15/2022
Device Model NumberMRCTT96801
Device Catalogue NumberMRCTT96801
Device Lot NumberMJMH570
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight101